MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HELICAL SOFT; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HELICAL SOFT; EMBOLIZATION COIL
Model Number 100310HC-S-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The pusher was returned with the dispenser hoop and introducer.The device was removed from the return packaging.The pusher was found sheathed in its introducer and was sheathed in the dispenser hoop.The pusher with introducer was successfully removed from the dispenser hoop; however, the pusher was stuck in the introducer and had to cut the introducer open to fully free the pusher for investigation.No implant was found attached to the pusher.The gold connector of the pusher was bent into a rectangular "j" shape where the epoxy joints were bent.At e3 epoxy joint, no epoxy was observed.The hypotube of the pusher near the laser weld joint was kinked.The pusher was broken at the transition area where the body coil was completely separated but the lead wires were still intact.The strain relief of the pusher had burn like damage.The attachment monofilament had a rebound of 0.090" and was fished out of the pusher for examination.The attachment monofilament tip was stretched.The introducer tip was damaged and was kinked about 19 inches proximal of the tip.No other notable observations.Based on the investigation the complaint is non-verifiable because the implant and microcatheter was not returned for investigation, and it could not be confirmed if the implant detached within the microcatheter.The burn damage on the pusher indicates the heater coil was activated for detachment; however, the attachment monofilament tip is not a typical mushroom shape.The stretched tip suggests detachment by the implant experiencing over specification of force.With no implant and microcatheter, further analysis could not be performed.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.The device was used during the same procedure as was reported in mfr report# 2032493-2018-00235.
 
Event or Problem Description
It was reported that sometime during an embolization treatment, the coil detached.There was no reported patient injury or additional intervention.The patient is reported to be good.

Brand Name
MICROPLEX HELICAL SOFT
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8044865
Report Number2032493-2018-00236
Device Sequence Number19213786
Product Code HCG
UDI-Device Identifier00811425027486
UDI-Public(01)00811425027486(11)150905(17)200905(10)150905EC1
Combination Product (Y/N)N
Initial Reporter CountryAJ
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2020
Device Model Number100310HC-S-V
Device Catalogue Number100310HC-S-V
Device Lot Number150905EC1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2018
Initial Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR